Abstract
It is shown how the Hamilton–Jacobi equation for a multidimensional nonseparable system can be efficiently solved directly in action-angle variables. This allows one to construct the total (classical) Hamiltonian as a function of the ’’good’’ action-angle variables which are the complete set of constants of the motion of the system; requiring the action variables to be integers then provides the semiclassical eigenvalues. Numerical results are presented for a two-dimensional potential well, and one sees that the semiclassical eigenvalues are in good agreement with the exact quantum mechanical values even for the case of large nonseparable coupling.
References
24
Referenced
166
10.1088/0034-4885/35/1/306
/ Rep. Prog. Phys. (1972){'key': '2024020913443367100_r2', 'first-page': '69', 'volume': '25', 'year': '1974', 'journal-title': 'Adv. Chem. Phys.'}
/ Adv. Chem. Phys. (1974){'key': '2024020913443367100_r2a', 'first-page': '77', 'volume': '30', 'year': '1975', 'journal-title': 'Adv. Chem. Phys.'}
/ Adv. Chem. Phys. (1975){'key': '2024020913443367100_r3'}
{'key': '2024020913443367100_r4', 'first-page': '82', 'volume': '19', 'year': '1917', 'journal-title': 'Verh. Dtsch. Phys. Ges.'}
/ Verh. Dtsch. Phys. Ges. (1917){'key': '2024020913443367100_r5'}
10.1016/0003-4916(58)90032-0
/ Ann. Phys. (N.Y.) (1958)10.1016/0003-4916(60)90061-0
/ Ann. Phys. (N.Y.) (1960){'key': '2024020913443367100_r7'}
10.1063/1.1665596
/ J. Math. Phys. (1971)10.1063/1.1678259
/ J. Chem. Phys. (1972)10.1088/0022-3700/6/9/002
/ J. Phys. B (1973)10.1088/0305-4470/7/7/005
/ J. Phys. A (1974)10.1063/1.1681734
/ J. Chem. Phys. (1974)10.1063/1.430777
/ J. Chem. Phys. (1975)10.1063/1.431410
/ J. Chem. Phys. (1975){'key': '2024020913443367100_r13'}
{'key': '2024020913443367100_r14'}
{'key': '2024020913443367100_r15'}
{'key': '2024020913443367100_r16'}
{'key': '2024020913443367100_r17'}
{'key': '2024020913443367100_r18', 'first-page': '155', 'volume': '24', 'year': '1973', 'journal-title': 'Adv. Chem. Phys.'}
/ Adv. Chem. Phys. (1973){'key': '2024020913443367100_r19', 'first-page': '1910', 'volume': '7', 'year': '1974', 'journal-title': 'J. Phys. B'}
/ J. Phys. B (1974){'key': '2024020913443367100_r20'}
Dates
Type | When |
---|---|
Created | 22 years, 6 months ago (Feb. 27, 2003, 5:10 p.m.) |
Deposited | 1 year, 6 months ago (Feb. 9, 2024, 9:31 a.m.) |
Indexed | 1 month, 3 weeks ago (July 2, 2025, 3:27 p.m.) |
Issued | 49 years, 7 months ago (Jan. 15, 1976) |
Published | 49 years, 7 months ago (Jan. 15, 1976) |
Published Print | 49 years, 7 months ago (Jan. 15, 1976) |
@article{Chapman_1976, title={Semiclassical eigenvalues for nonseparable systems: Nonperturbative solution of the Hamilton–Jacobi equation in action-angle variables}, volume={64}, ISSN={1089-7690}, url={http://dx.doi.org/10.1063/1.432266}, DOI={10.1063/1.432266}, number={2}, journal={The Journal of Chemical Physics}, publisher={AIP Publishing}, author={Chapman, Sally and Garrett, Bruce C. and Miller, William H.}, year={1976}, month=jan, pages={502–509} }